Heavy Rain, Perry
- When
- June 8, 4:00 AM CST to 10:00 AM CST
- Where
- Perry County, Du Quoin
- Reported by
- Trained Spotter
- Coordinates
- 38.020, -89.230
Street flooding was reported.
Scattered thunderstorms increased in coverage and intensity over southern Illinois. A moist and unstable atmosphere contributed to locally heavy rain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Scattered thunderstorms increased in coverage and intensity over southern Illinois. A moist and unstable atmosphere contributed to locally heavy rain. The storms developed along and ahead of a cold front that trailed southwest from a low pressure center over the Great Lakes region. From 3 to 5 inches of rain fell along the Interstate 64 corridor south across the Rend Lake vicinity. Some roads were flooded, and the Skillet Fork River went above flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 8, 1:30 AM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 230 AM CDT MON JUN 8 2015 .SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT) ISSUED AT 214 AM CDT MON JUN 8 2015 CONVECTION WAS BLEEDING OVER THE NORTHERN CWA BORDER AS PRE FRONTAL STORMS DEVELOP/MOVE IN. THE COLD FRONT DRIVING THIS CONVECTION WILL BE MAKING ITS PASSAGE TONIGHT. MODELS ARE THEREFORE AMPLIFYING THE CHANCE OF STORMS ACROSS THE AREA ALONG AND AHEAD OF THE FRONT...MAKING FOR A CATEGORICAL POP DAY FOR ALL OF THE QUAD STATE...ESP DURING THE PEAK HEATING HOURS WHEN THE FRONT ITSELF IS MOVING THROUGH THE AREA. AFTER THE FRONT PASSES...HIGH PRESSURE WILL KEEP IT DRY WITH TEMPERATURES MAINLY IN THE 80S AND 60S THROUGH THE MID WEEK TIME SPAN...BEFORE ATTEMPTING TO HEAT UP AGAIN SHORTLY THEREAFTER. .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 214 AM CDT MON JUN 8 2015 THE LONG TERM PATTERN WILL BE CHARACTERIZED BY AN UPPER LEVEL TROUGH OVER THE WESTERN HALF OF THE COUNTRY WITH A SLOWLY BUILDING RIDGE OVER THE EASTERN U.S. THE MAIN BELT OF WESTERLIES WILL REMAIN NORTH OF THE IMMEDIATE REGION DURING THIS TIME. AS A RESULT...THE FORECAST WILL LARGELY BE DRIVEN BY WEAK DISTURBANCES THAT TRAVERSE THE PERIPHERY OF THE RIDGE ALOFT. MODELS ARE LIMITED IN THE EXTENT TO WHICH THEY ARE ABLE TO RESOLVE THESE MINOR FEATURES THROUGH TIME... SO FORECAST CONFIDENCE DROPS FROM ABOVE AVERAGE THROUGH FRIDAY TO AVERAGE OR BELOW BY THE WEEKEND. TO START THE EXTENDED...WE EXPECT THE MID WEEK DRY PATTERN WILL LARGELY PERSIST INTO THURSDAY AS MOST OF THE ACTIVE WEATHER REMAINS CLOSELY TIED TO A WEAK UPPER TROUGH OVER THE LOWER MISSISSIPPI VALLEY AND LOW PRESSURE OVER THE PLAINS AND UPPER MIDWEST. WITH TIME...THE ACTIVE WEATHER OUT WEST AND POOL OF GULF MOISTURE TO OUR SOUTH ARE FORECAST TO SLOWLY CONVERGE UPON THE MID MISSISSIPPI VALLEY OVER THE WEEKEND. WITH BROAD BUT WEAK SOUTHWEST FLOW...AMPLE MOISTURE AND INSTABILITY WILL RESULT IN AN INCREASED POTENTIAL FOR SHOWERS AND THUNDERSTORMS AS EARLY AS FRIDAY AND CONTINUING INTO THE WEEKEND. WITH A LACK OF ANY DISCERNIBLE FOCUS AT THIS POINT...THE BULK OF THE ACTIVITY SHOULD BE SPORADIC IN COVERAGE AND DIURNALLY DRIVEN. AS WITH EARLIER FORECASTS...AT NO POINT IS CONFIDENCE HIGH ENOUGH TO WARRANT ANYTHING MORE THAN A 40 TO 50 PERCENT CHANCE AT THIS POINT. VERY WARM AND HUMID CONDITIONS WILL BE THE RULE THROUGH THE PERIOD. DAYTIME HIGHS WILL START OUT AROUND 90 DEGREES ON THURSDAY...THEN DROP INTO THE MID AND UPPER 80S FRIDAY THROUGH SUNDAY GIVEN THE INCREASE IN SKY COVER AND HUMIDITY. WARM AND MUGGY CONDITIONS WILL LINGER INTO THE NIGHT WITH LOWS EACH MORNING AROUND 70. && .AVIATION... ISSUED AT 214 AM CDT MON JUN 8 2015 SHOWERS/AND SOME TSTMS... WITH MINIMAL ANTICIPATED EFFECT ON CIGS/VSBYS...ARE POSSIBLE BY SUNRISE...MAINLY EAST OF THE MS RIVER. THE MORE SIGNIFICANT EVENT WILL BEGIN AROUND MIDDAY/GOING INTO THIS AFTERNOON...AS SHOWERS/TSTMS ARE EXPECTED TO BECOME COMMON ACROSS THE REGION JUST AHEAD OF A COLD FRONT. THE OCCURRENCE OF PCPN APPEARS MORE PROBABLE OVERALL FOR THE KEVV/KOWB TERMINALS VERSUS KCGI/KPAH BUT IS A LIKELY TO HIGH POP CATEGORICAL EVENT FOR ALL SITES. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 350 AM CDT MON JUN 8 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 350 AM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE FORECAST TODAY AND EARLY TONIGHT WITH A SLIGHT RISK OF SEVERE STORMS MAINLY FOR THE SOUTHEAST HALF OF THE QUAD STATE. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER HAZARD WHILE LIGHTNING AND HEAVY RAIN WILL BE PRIMARY HAZARDS FOR NON SEVERE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CHANCE OF THUNDERSTORMS RETURNS BY FRIDAY AND CONTINUES INTO THE WEEKEND. THE MAIN IMPACT FROM ANY STORM ACTIVITY WILL BE LIGHTNING AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN WEATHER WATCH FOR ANY POTENTIAL WEATHER UPDATES LATER TODAY.
The national radar mosaic for the moment the first event began.
3 heavy rain, 1 flood. Local standard time, as filed.
Street flooding was reported.
At Mulkeytown, the storm-total rainfall was 3.09 inches. Most of this rain fell in a three-hour window during the early morning hours. Water was over Highway 14 in several spots west of Benton.
Five miles east of Mount Vernon, the storm-total rainfall was 4.30 inches. In Woodlawn, four inches of rain was reported. Most of this rain fell in a three-hour window during the early morning hours. A few secondary roads were flooded countywide.
Minor flooding occurred along the Skillet Fork River. Some low-lying fields and woodlands were inundated. The flooding was the result of heavy rain on the 8th.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579916, 579502, 579503, 579919.